Pennsylvania, 2022

Flood and Hail in Pennsylvania, June 22, 2022

June 22, 2022 · NWS CTP · 25 events in 9 counties and zones

The surface synoptic set-up on June 22, 2022 was similar to that of the severe weather event just 6 days earlier, as a north-south stationary boundary bisected central Pennsylvania ahead of a cold front approaching from the Great Lakes. To the west of the north-south stationary boundary, the airmass over western Pennsylvania was very warm and humid with strong instability.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$133,000
Crop damage
None recorded
Events
25

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CTP wrote it up.

The surface synoptic set-up on June 22, 2022 was similar to that of the severe weather event just 6 days earlier, as a north-south stationary boundary bisected central Pennsylvania ahead of a cold front approaching from the Great Lakes. To the west of the north-south stationary boundary, the airmass over western Pennsylvania was very warm and humid with strong instability. Scattered thunderstorms first developed during the early afternoon over the south-central mountains, with additional activity developing farther north over the central mountains and over western Pennsylvania later in the afternoon. By early evening, the primary focus for convection was found just ahead of the front as it pushed into western Pennsylvania. Damaging winds were the dominant severe weather type, with only one report of marginally severe hail. One thunderstorm brought locally heavy rain to Altoona and Hollidaysburg resulting in minor flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Jun 22, 1:50 PM EST, 0 minutes earlier.

Area forecast discussion, Jun 22, 1:50 PM EST, 0 minutes before
Area Forecast Discussion
National Weather Service State College PA
250 PM EDT Wed Jun 22 2022

.SYNOPSIS...
A frontal complex will bring showers and thunderstorms to the
region through much of tonight.

Showers will exit the region to the east Thursday morning. High
pressure will then build in through the first part of the
weekend, to bring rain-free and seasonable summer weather.

&&

.NEAR TERM /THROUGH TONIGHT/...
240 pm update... Convection continues to gradually evolve along
the N-S boundary across central PA late this afternoon. A
combination of moderate-strong instability (ML CAPE of 2000-3000
j/kg) and marginally conducive lower-level and deep-layered
shear will lead to a threat of at least isolated severe storms
into the early evening.

The combination of seasonally high precipitable waters (AOA
1.7"), continued moisture convergence into the previously
mentioned boundary, and small MBE vectors (less than 10 kt) to
suggest the possibility of N-S training, all yield the potential
for locally very heavy rainfall (point totals of 2-4"). Although
elevated flash flood guidance values would tend to mitigate the
overall flash flood threat, we'll have to watch for the
potential of high rainfall rates in a compressed period of time.
As a result, the ongoing Flash Flood Watch basically near and
west of the I-99/US-15 corridor will continue into the evening.

Later tonight, consensus of HREF members points to a
reorientation of the band of showers farther east into eastern
PA. These showers are still likely to impact the Susquehanna
Valley and the western Poconos for a good part of the night.

Lows by daybreak will range in the 60s.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY/...
Lingering showers over eastern Pennsylvania will slowly diminish
as large scale subsidence will start to build over the region.
Clouds should start to clear out by Thursday afternoon.
Temperatures on Thursday will feel cooler than Wednesday, as
high temperatures will only get into the upper 70s.

Expect dry and warmer weather for Friday, with high pressure
overhead and high temperatures in the 80s.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
All guidance supports fair weather Friday night and Saturday,
as surface high builds east into the region. Model 850mb temps
support seasonable temperatures Friday, then a warmer return
southwest flow is likely Saturday, as surface high slips off the
east coast.

Heat and humidity notch up Sunday ahead of an approaching cold
front, which should be accompanied by a good chance of
convection Sunday PM based on latest ensemble plumes. Lingering
convection is possible Monday (mainly southeast Pa), depending
on timing of the front. Medium range guidance then supports a
fairly high confidence of fair and cool conditions Monday night
into Tuesday associated with the arrival of high pressure.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
18z update... Developing showers and thunderstorms will bring at
least periodic restrictions to KUNV, KAOO, KMDT, and perhaps
KBFD during the late afternoon hours.

By this evening, showers will become more persistent at KIPT,
KMDT, and KLNS, with associated restrictions.

Elsewhere later tonight, fairly widespread stratus and fog will
lead to the likelihood of IFR restrictions.

Gradual improvement back towards MVFR and VFR is expected for
most of the central PA terminal sites Thursday morning. KMDT and
KLNS will probably see the slowest improvement, as showers exit
these sites last.

Outlook...

Fri-Sat...Mainly VFR.

Sun-Mon...Restrictions possible in showers/t-storm.

&&

.CLIMATE...
A daily record high temperature of 89 degrees was set at
Bradford on June 21st. This broke the previous record high of
88 degrees set in 1991.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 11 PM EDT this evening for PAZ006-012-018-
019-025>028-034>037-041-042-045-046-049-050-056-063-064.

&&

SYNOPSIS...Jurewicz
NEAR TERM...Jurewicz
SHORT TERM...Buvala
LONG TERM...Fitzgerald/Dangelo
AVIATION...Jurewicz
CLIMATE...
Hazardous weather outlook, Jun 22, 12:38 PM EST, 1 hour 12 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
138 PM EDT Wed Jun 22 2022

PAZ042-231745-
Sullivan-
138 PM EDT Wed Jun 22 2022

...FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Flood Watch.

Isolated thunderstorms may produce locally strong wind gusts.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ006-012-018-019-025>028-034>037-041-045-046-049-050-056-063-064-
231745-
Potter-Northern Clinton-Northern Centre-Southern Centre-Blair-
Huntingdon-Mifflin-Juniata-Bedford-Fulton-Franklin-Tioga-
Northern Lycoming-Southern Clinton-Southern Lycoming-Union-Snyder-
Perry-Cumberland-Adams-
138 PM EDT Wed Jun 22 2022

...SEVERE THUNDERSTORM WATCH 400 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
...FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Severe Thunderstorm Watch.
   Flood Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ004-005-053-058-059-066-231745-
Warren-McKean-Columbia-Schuylkill-Lebanon-Lancaster-
138 PM EDT Wed Jun 22 2022

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Isolated strong thunderstorms with gusty winds and heavy rainfall
are possible on this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ010-011-017-024-033-051-052-057-065-231745-
Elk-Cameron-Clearfield-Cambria-Somerset-Montour-Northumberland-
Dauphin-York-
138 PM EDT Wed Jun 22 2022

...SEVERE THUNDERSTORM WATCH 400 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Severe Thunderstorm Watch.

Locally heavy rainfall is possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 22, 12:19 PM EST, 1 hour 31 minutes before
Special Weather Statement
National Weather Service State College PA
119 PM EDT Wed Jun 22 2022

PAZ027-028-056-221745-
Perry PA-Juniata PA-Mifflin PA-
119 PM EDT Wed Jun 22 2022

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL MIFFLIN...CENTRAL
JUNIATA AND CENTRAL PERRY COUNTIES THROUGH 145 PM EDT...

At 119 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lewistown, moving southeast at 35 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation
         possible.

Locations impacted include...
Lewistown, Burnham, Highland Park, Yeagertown, Spruce Hill, Juniata
Terrace, Mexico, Alfarata, Ickesburg, Walnut, Mifflintown, Port
Royal, Mifflin and Maitland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4061 7760 4069 7752 4068 7741 4044 7720
      4035 7744
TIME...MOT...LOC 1719Z 334DEG 30KT 4058 7745

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

Colbert
Special weather statement, Jun 22, 12:46 PM EST, 1 hour 4 minutes before
Special Weather Statement
National Weather Service State College PA
146 PM EDT Wed Jun 22 2022

PAZ028-056-063-064-221845-
Perry PA-Adams PA-Cumberland PA-Juniata PA-
146 PM EDT Wed Jun 22 2022

...STRONG THUNDERSTORMS WILL IMPACT NORTHERN ADAMS...SOUTHWESTERN
JUNIATA...CUMBERLAND AND PERRY COUNTIES THROUGH 245 PM EDT...

At 145 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms extending from near Mechanicsburg to near Carlisle to
near Lewistown. Movement was south at 25 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation
         possible.

Locations impacted include...
Carlisle, Mechanicsburg, Shippensburg, Hampton, Plainfield,
Schlusser, Boiling Springs, Lake Meade, Mount Holly Springs, East
Berlin, Newville, Honey Grove, New Bloomfield, Spruce Hill, New
Kingstown, Aspers, East Waterford, Loysville, Hogestown and
Ickesburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Very heavy rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
south central and central Pennsylvania.

&&

LAT...LON 3998 7746 4005 7753 4012 7756 4016 7762
      4023 7761 4023 7765 4029 7767 4028 7769
      4038 7775 4041 7773 4054 7747 4044 7715
      4016 7692 4015 7703 4007 7714 4002 7702
      3994 7697 3991 7698 3990 7747
TIME...MOT...LOC 1745Z 340DEG 22KT 4035 7718 4021 7736 4034 7758

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

Colbert
Special weather statement, Jun 22, 12:57 PM EST, 53 minutes before
Special Weather Statement
National Weather Service State College PA
157 PM EDT Wed Jun 22 2022

PAZ064-221830-
Adams PA-
157 PM EDT Wed Jun 22 2022

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL ADAMS COUNTY
THROUGH 230 PM EDT...

At 157 PM EDT, Doppler radar was tracking a strong thunderstorm over
Gettysburg, moving south at 25 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation
         possible.

Locations impacted include...
Gettysburg, Littlestown, Bonneauville, Lake Heritage, Hunterstown,
McKnightstown, Two Taverns, Gettysburg National Military Park and
Gettysburg College.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
south central Pennsylvania.

&&

LAT...LON 3986 7734 3993 7723 3991 7713 3972 7705
      3972 7734
TIME...MOT...LOC 1757Z 352DEG 22KT 3986 7722

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

Colbert
Special weather statement, Jun 22, 1:20 PM EST, 30 minutes before
Special Weather Statement
National Weather Service State College PA
220 PM EDT Wed Jun 22 2022

PAZ036-064-221900-
Adams PA-Franklin PA-
220 PM EDT Wed Jun 22 2022

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN ADAMS AND
SOUTHEASTERN FRANKLIN COUNTIES THROUGH 300 PM EDT...

At 220 PM EDT, Doppler radar was tracking a strong thunderstorm near
Shippensburg, moving south at 40 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation
         possible.

Locations impacted include...
Chambersburg, Waynesboro, Shippensburg, Guilford, Carroll Valley,
Fayetteville, Wayne Heights, Mont Alto, Scotland, Rouzerville,
Cashtown, Orrtanna, Fairfield, McKnightstown, Quincy, Liberty
Mountain Resort and Penn State Mont Alto.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
south central Pennsylvania.

&&

LAT...LON 3999 7767 4004 7757 4004 7752 4001 7750
      3998 7746 3995 7746 3999 7741 3990 7729
      3972 7721 3972 7758
TIME...MOT...LOC 1820Z 339DEG 33KT 3996 7752

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Colbert
Special weather statement, Jun 22, 1:45 PM EST, 5 minutes before
Special Weather Statement
National Weather Service State College PA
245 PM EDT Wed Jun 22 2022

PAZ036-221900-
Franklin PA-
245 PM EDT Wed Jun 22 2022

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL FRANKLIN COUNTY
THROUGH 300 PM EDT...

At 244 PM EDT, Doppler radar was tracking a strong thunderstorm over
Greencastle, moving south at 40 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation
         possible.

Locations impacted include...
Chambersburg, Waynesboro, Greencastle, Marion, State Line and
Middleburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
south central Pennsylvania.

&&

LAT...LON 3991 7772 3992 7764 3972 7756 3972 7773
TIME...MOT...LOC 1844Z 351DEG 37KT 3983 7764

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Colbert

The radar

The Sterling radar (KLWX), 88 km away, was scanning. The volume nearest the first event began at 18:50 UTC.

Open the radar archive at this moment

Event by event

23 thunderstorm wind, 1 hail, 1 flood. Local standard time, as filed.

Thunderstorm Wind, Franklin

When
June 22, 1:50 PM EST
Where
Franklin County, 0.56 mi SSW of Roadside
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
39.762, -77.533

A severe thunderstorm producing winds estimated near 60 mph knocked down a tree across a road north of Rouzerville.

Thunderstorm Wind, Clinton

When
June 22, 3:10 PM EST
Where
Clinton County, 0.22 mi ENE of Mc Elhattan
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
41.171, -77.366

A severe thunderstorm producing winds estimated near 60 mph knocked down trees onto Woodward Avenue in McElhattan.

Thunderstorm Wind, Clinton

When
June 22, 3:12 PM EST
Where
Clinton County, 1.46 mi SW of Mc Elhattan
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
911 Call Center
Coordinates
41.154, -77.389

A severe thunderstorm producing winds estimated near 60 mph knocked down trees and wires onto Route 150 near Deer Field Lane.

Thunderstorm Wind, Centre

When
June 22, 3:23 PM EST
Where
Centre County, 1.12 mi E of Bellefonte
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
NWS Employee
Coordinates
40.921, -77.749

A severe thunderstorm producing winds estimated near 60 mph knocked down trees along Laura Lane and Robin Road in Bellefonte.

Thunderstorm Wind, Centre

When
June 22, 3:43 PM EST
Where
Centre County, 1.6 mi NE of Pleasant Gap
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Public
Coordinates
40.888, -77.710

A severe thunderstorm producing winds estimated near 60 mph knocked down trees along College Avenue near the I-99 on-ramp north of Pleasant Gap.

Thunderstorm Wind, Centre

When
June 22, 3:50 PM EST
Where
Centre County, 1.42 mi NE of Linden Hall
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
911 Call Center
Coordinates
40.816, -77.734

A severe thunderstorm producing winds estimated near 60 mph knocked down trees and wires onto Brush Valley Road west of Centre Hall, blocking the roadway.

Hail, Centre

When
June 22, 3:52 PM EST
Where
Centre County, 0.92 mi SSW of Linden Hall
Measured
1 in hail
Reported by
NWS Employee
Coordinates
40.788, -77.758

A severe thunderstorm produced quarter-sized hail east of Boalsburg.

Thunderstorm Wind, Centre

When
June 22, 4:35 PM EST
Where
Centre County, 1.26 mi ENE of Yarnell
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Utility Company
Coordinates
41.010, -77.760

A severe thunderstorm producing winds estimated near 60 mph knocked down trees onto wires on Bullitt Run Road.

Thunderstorm Wind, Elk

When
June 22, 4:47 PM EST
Where
Elk County, 1.76 mi NNE of St Marys Muni
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Utility Company
Coordinates
41.443, -78.485

A severe thunderstorm producing winds estimated near 60 mph knocked down trees onto wires east of Saint Marys.

Thunderstorm Wind, Cameron

When
June 22, 5:05 PM EST
Where
Cameron County, 2.93 mi N of Lockwood
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
41.572, -78.291

A severe thunderstorm producing winds estimated near 60 mph knocked down trees across Route 46 near Old North Creek Road, blocking the roadway.

Thunderstorm Wind, Somerset

When
June 22, 5:30 PM EST
Where
Somerset County, 0.28 mi SSW of Orsina
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Utility Company
Coordinates
39.816, -79.332

A severe thunderstorm producing winds estimated near 60 mph knocked down trees onto wires near Ursina.

Thunderstorm Wind, Somerset

When
June 22, 5:34 PM EST
Where
Somerset County, 1.21 mi SSW of Garrett
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
39.855, -79.082

A severe thunderstorm producing winds estimated near 60 mph knocked down trees across Philippi Road near Johnson Road west of Garrett, blocking the roadway.

Thunderstorm Wind, Blair

When
June 22, 5:36 PM EST
Where
Blair County, 0.4 mi S of Holidaysburg
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
Trained Spotter
Coordinates
40.424, -78.400

A severe thunderstorm producing winds estimated near 60 mph knocked down trees and wires near the intersection of Newry Lane and Franklin Street in Hollidaysburg.

Thunderstorm Wind, Cambria

When
June 22, 5:36 PM EST
Where
Cambria County, 0.38 mi ENE of Ebensburg
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Utility Company
Coordinates
40.483, -78.724

A severe thunderstorm producing winds estimated near 60 mph knocked down trees onto wires near Ebensburg.

Thunderstorm Wind, Cambria

When
June 22, 5:42 PM EST
Where
Cambria County, 1.11 mi WSW of Conemaugh
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Utility Company
Coordinates
40.346, -78.900

A severe thunderstorm producing winds estimated near 60 mph knocked down trees onto wires west of East Conemaugh.

Thunderstorm Wind, Cambria

When
June 22, 5:42 PM EST
Where
Cambria County, 0.43 mi WSW of Summerhill
Measured
52 kt (60 mph) estimated gust
Property damage
$6,000
Reported by
Utility Company
Coordinates
40.368, -78.778

A severe thunderstorm producing winds estimated near 60 mph knocked down numerous trees onto wires from South Fork to Summerhill.

Thunderstorm Wind, Blair

When
June 22, 5:46 PM EST
Where
Blair County, 1.1 mi E of Martinsburg
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Utility Company
Coordinates
40.321, -78.309

A severe thunderstorm producing winds estimated near 60 mph knocked down trees onto wires northeast of Martinsburg.

Thunderstorm Wind, Blair

When
June 22, 5:50 PM EST
Where
Blair County, 0.93 mi ESE of Clover Creek
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
Trained Spotter
Coordinates
40.294, -78.264

A severe thunderstorm producing winds estimated near 60 mph knocked down trees and branches onto Cove Mountain Road near the intersection with Tollgate Lane, blocking the roadway.

Thunderstorm Wind, Blair

When
June 22, 6:00 PM EST
Where
Blair County, 1.07 mi N of Fredericksburg
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Trained Spotter
Coordinates
40.336, -78.532

A severe thunderstorm producing winds estimated near 60 mph knocked down trees onto Right Hand Gap Road west of Claysburg.

Thunderstorm Wind, Bedford

When
June 22, 6:03 PM EST
Where
Bedford County, 2.04 mi NNE of Helixville
Measured
52 kt (60 mph) estimated gust
Property damage
$8,000
Reported by
911 Call Center
Coordinates
40.108, -78.689

A severe thunderstorm producing winds estimated near 60 mph knocked down numerous trees and wires along Bethel Hollow Road near Gravity Hill.

Thunderstorm Wind, Bedford

When
June 22, 6:07 PM EST
Where
Bedford County, 1.74 mi WNW of Imlertown
Measured
70 kt (81 mph) estimated gust
Property damage
$50,000
Reported by
Public
Coordinates
40.114, -78.498

A severe thunderstorm producing winds estimated near 80 mph knocked down multiple trees, toppled a metal corn crib, pulled roofs and barn doors off of outbuildings and moved some smaller outbuildings building off their foundations.

Thunderstorm Wind, Bedford

When
June 22, 6:19 PM EST
Where
Bedford County, 0.8 mi SW of Wolfsburg
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Utility Company
Coordinates
40.041, -78.530

A severe thunderstorm producing winds estimated near 60 mph knocked down trees onto wires west of Bedford.

Thunderstorm Wind, Bedford

When
June 22, 6:23 PM EST
Where
Bedford County, 1.72 mi W of Bedford Spgs
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
911 Call Center
Coordinates
40.003, -78.532

A severe thunderstorm producing winds estimated near 60 mph knocked down trees and wires west of Bedford. The Kinton Knob tower site was knocked off air, impacting radio transmissions from the 911 center.

Thunderstorm Wind, Bedford

When
June 22, 6:29 PM EST
Where
Bedford County, 0.87 mi NE of Millers Corners
Measured
52 kt (60 mph) estimated gust
Property damage
$8,000
Reported by
911 Call Center
Coordinates
39.830, -78.420

A severe thunderstorm producing winds estimated near 60 mph knocked down numerous trees and wires along Route 26 in southern Bedford County.

Flood, Blair

When
June 22, 7:49 PM EST to 9:00 PM EST
Where
Blair County, 0.36 mi S of Lakemont to 0.7 mi N of Holidaysburg
Cause
Heavy Rain
Reported by
Fire Department/Rescue
Coordinates
40.465, -78.400

Heavy rain resulted in flooding at the Garvey Manor Nursing home. An estimated 2 inches of rain fell.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2022Every state in 2022This day in weather historyWarnings in Pennsylvania, June 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1026899, 1026901, 1026902, 1026906, 1026900, 1026904, 1024939, 1026907, 1026909, 1026913, 1026917, 1026915, 1026908, 1026920, 1026918, 1026922, 1026923, 1026924, 1026925, 1026928, 1026932, 1026926, 1026912, 1026929, 1030811.